Wildfire, San Patricio
- When
- December 11, 12:00 PM CST to December 13, 6:00 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
The Griffen-Sorenson Fire occurred in rural San Patricio County, and was caused by an electrical line spark and wind shift. 9287) The fire began on 12/11/08 and was finally contained on 12/13/08, after burning approximately 1,500 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The Griffen-Sorenson Fire occurred in rural San Patricio County, and was caused by an electrical line spark and wind shift. (N27 53.7910 W097 33.9287) The fire began on 12/11/08 and was finally contained on 12/13/08, after burning approximately 1,500 acres. No homes or structures were threatened, however smoke did affect portions of Corpus Christi and Calallen. Several local, state, and private resources responded. The exact beginning time was not known.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 11, 10:59 AM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1059 AM CST THU DEC 11 2008
.DISCUSSION...RAISED MAXIMUM TEMPERATURES 1-2 DEGREES ACROSS THE
WESTERN HALF OF THE REGION FOR THIS AFTERNOON. OTHERWISE...NO
OTHER CHANGES MADE TO PREVIOUS FORECAST.
&&
.AVIATION...CLEAR SKIES...VFR CONDITIONS.
&&
.MARINE...STRONG OFFSHORE FLOW CONTINUES OVER THE OFFSHORE WATERS
WITH WINDS STILL IN THE 20-25 KNOTS RANGE AT BUOYS 19 AND 20 THIS
MORNING. WINDS AND SEAS WILL CONTINUE DOWNWARD TREND THIS AFTERNOON
TO BELOW SCA CRITERIA.
&&
.PREV DISCUSSION... /ISSUED 349 AM CST THU DEC 11 2008/
SHORT TERM (TODAY THROUGH FRIDAY)... THE STRONG CLOSED LOW PRESSURE
SYSTEM CURRENTLY SPINNING ACROSS SE TX AND LOUISIANA WL MOVE RAPIDLY
AWAY TDA AND TNT...LEAVING NVA AND STRONG SUBSIDENCE IN ITS WAKE.
THE SYNOPTIC FLOW FLATTENS OUT ON FRI BUT THERE WL STILL BE A BROAD
RDG AXIS IN CONTROL OF OUR WX. AS A RESULT...VERY DRY AND TRANQUIL
WX CONDITIONS ARE EXPECTED THROUGH THE PD. ONCE AGAIN LEANED TWDS
THE COOLER BUT MORE CONSISTENT NAM MOS TEMPS. A LIGHT FREEZE IS
EXPECTED TNT ACROSS THE NRN ZONES BUT IT WL BE A BORDERLINE FREEZE
WARNING GIVEN THAT IT WL ONLY LAST A FEW HOURS.
MARINE...SMALL CRAFT ADVISORY CONDITIONS WL GRADUALLY END THIS AFTN
ACROSS THE OFFSHORE WATERS AS THE CAA ENDS AND THE AIR TEMP/WATER
TEMP DIFFERENTIAL DECREASES. OTHERWISE...THE OFFSHORE FLOW WL
GRADUALLY VEER THROUGH TNT. THE FLOW WL BECOME ONSHORE BY FRI AFTN
AS SFC HIGH PRESSURE SHIFTS INTO LOUISIANA.
AVIATION...NO CLOUD CVR AND VERY DRY CONDITIONS WL PRODUCE
WIDESPREAD VFR CONDITIONS THROUGH FRIDAY.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...A GRADUAL WARMING
TREND AND INCREASING LOW LEVEL MOISTURE WILL TAKE PLACE OVR THE
WEEKEND WITH A PERSISTENT SLY FLOW. AM NOT EXPECTING ANY
SIGNIFICANT PRECIP FOR THE WEEKEND AS THE UPPER LEVEL PATTERN IS
PROGD TO BE ZONAL WITH DYNAMICS REMAINING WELL N OF THE REGION.
THE UPPER FLOW BEGINS TO BECOME MORE SW AS A LOW DIGS S ALONG THE
PAC COAST. WEAK SHORT WAVES EMBEDDED IN SW FLOW ALOFT WILL PROVIDE
ONLY WEAK SUPPORT ON MON...HOWEVER A COASTAL TROF IS PROGD TO DVLP
AHD OF A COLD FRONT AND LOW LEVEL MOISTURE SHOULD BE SUFFICIENT
FOR INCREASING RAIN CHCS INTO MON NIGHT AS THE FRONT APPROACHES
AND MOVES INTO THE CWA. THE COLD FRONT HAS ONLY BEEN ADVERTISED
SINCE YESTERDAYS RUNS...BUT THE ECMWF IS NOW ALSO SHOWING A COLD
FRONT FOR TUE...THUS CONFIDENCE ON FROPA IS LOW. FOR NOW AM ONLY
GOING WITH A SLIGHT CHC WITH THE FRONT ON TUE. A SLIGHT CHC OF RA
REMAINS THRU WED IN THE WAKE OF THE FRONT AS IT IS SHALLOW AND
OVERRUNNING CONDITIONS ARE PROGD TO DVLP. TEMPS ARE PROGD TO BE
MUCH COLDER ON TUE AND WED THAN PREVIOUSLY FCSTD. GIVEN OVC SKIES
AND MOD TO STRONG CAA...WENT AHD AND LOWERD TEMPS BY A FEW
DEGREES...HOWEVER...TEMPS MAY NEED TO BE LOWERED MORE AS MODEL
HAVE BEEN TOO WARM WITH PREVIOUS FRONTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 64 35 66 48 71 / 0 0 0 10 10
VICTORIA 62 31 64 44 69 / 0 0 0 10 10
LAREDO 70 42 71 46 75 / 0 0 0 0 0
ALICE 67 34 68 45 73 / 0 0 0 0 10
ROCKPORT 62 39 64 49 70 / 0 0 0 10 10
COTULLA 68 33 69 44 71 / 0 0 0 0 0
KINGSVILLE 66 34 67 45 73 / 0 0 0 10 10
NAVY CORPUS 63 44 64 51 70 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
&&
TT/89...SHORT TERM
AT/15...LONG TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 442 AM CST THU DEC 11 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 442 AM CST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL END THIS AFTERNOON ACROSS THE OFFSHORE WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144871.